Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Taking quinapril and amlodipine for high blood pressure. Swelling in ankles. Due to increase in amlopdipine dose?

I have high blood pressure and take 20 mg. of quinapril and 10mg of amlodopine. I m 65 overweight and exercise 45 minutes 5 x s a week. I was just changed from 5mg of amlodopine to 10mg 3 weeks ago. A few days ago I noticed swelling in my ankles. No pain, no breathing problems, no heart related pain. I also added co enzyme 10 to my regimine. I have done a 4 month blood pressure study and my overall average is in the mid to low 120 s and the mid to low 80 s. I do have 145 over 95 and I just took it and it was 113/68. So my average comes from some degree of extreme. The highs can come in the morning and sometime after a work day. Is it possible that the increase in amlodopine caused the swollen ankles?
Asked On : Sun, 17 Mar 2013
Answers:  1 Views:  216
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Cardiologist 's  Response
Hi friend,
Welcome to Health Care Magic

Yes - swelling of feet is a very common side effect of amlodipine.
It is due to dilatation of blood vessel.

See your doctor - make sure it is not due to heart failure.

You can change to more selective Calcium Channel Blocker like felodipine
You can increase the dose of parent medicine to maximum / or add a different class of drug...
Discuss with your doctor.

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Sun, 17 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor